MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Break (1069); Failure to Fold (1255)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information cannot be provided due to personal data privacy legislation/policy.Section d6a: if implanted, give date: not applicable, as lens was removed during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed during the same procedure.Section e1: telephone number: (b)(6).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6- health effect - clinical code 4581: no code available (incision enlargement).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) leading haptic could not open and the lens haptic broke after implanting the iol in the patient's eye.The wound had to be extended to remove the iol.There was sutures performed and medications prescribed.The patient was temporarily impaired and his daily activities were significantly affected.Patient is currently aphakic.There was no delay in treatment or other interventions performed.No further information was provided.
 
Additional Manufacturer Narrative
This report is filed to provide correction on the assessment of the reportability from a serious injury to a malfunction for this reported event.The incision enlargement was required to remove the damaged lens from intraocular space; therefore, the suture placement was not intended to treat an injury.The patient interventions are prophylactic measures and there is no laceration in the procedure so the event is reportable as a malfunction (haptic damaged).Therefore, the following fields are being updated: section b1 report type: product problem (e.G.Defects/ malfunction) section b5 describe event or problem: it was reported that the intraocular lens (iol) leading haptic could not open and the lens haptic broke after implanting the iol in the patient's eye.The wound had to be extended to remove the iol.There was sutures performed and medications prescribed.The patient was temporarily impaired and his daily activities were significantly affected.Patient is currently aphakic.There was delay in treatment and no other interventions performed.No further information was provided.Section h1 type of reportable event: malfunction section h6 health effect - clinical code: 4582 - no clinical signs, symptoms or conditions.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17114505
Report Number3012236936-2023-01388
Device Sequence Number7066933
Product Code HQL
UDI-Device Identifier05050474502185
UDI-Public(01)05050474502185(17)280211
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown